Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2013, 3:39 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 3:39 PM EDT (19:39 UTC)
- Expired
- Aug 22, 2013, 4:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703
WUUS52 KCHS 221939
SVRCHS
SCC015-035-222045-
/O.NEW.KCHS.SV.W.0113.130822T1939Z-130822T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT THU AUG 22 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 445 PM EDT
* AT 339 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...8 MILES
SOUTHWEST OF CROSS...MOVING SOUTHEAST AT 5 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CROSS...SOUTHERN LAKE MOULTRIE...PINOPOLIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3332 7992 3301 8021 3326 8046 3327 8045
3326 8043 3327 8039 3326 8037 3328 8035
3327 8032 3327 8030 3330 8026 3336 8024
3339 8024 3339 8023 3342 8022
TIME...MOT...LOC 1939Z 309DEG 4KT 3326 8026
$$2 follow-up statements
222
WWUS52 KCHS 221953
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT THU AUG 22 2013
SCC015-035-222045-
/O.CON.KCHS.SV.W.0113.000000T0000Z-130822T2045Z/
DORCHESTER SC-BERKELEY SC-
353 PM EDT THU AUG 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR HUSSERTOWN...MOVING SOUTHEAST AT
5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...JEDBURG...PINOPOLIS...NORTHERN LAKE MOULTRIE
AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3332 7992 3301 8021 3326 8046 3327 8045
3326 8043 3327 8039 3326 8037 3328 8035
3327 8032 3327 8030 3330 8026 3336 8024
3339 8024 3339 8023 3342 8022
TIME...MOT...LOC 1953Z 307DEG 3KT 3326 8026
$$175
WWUS52 KCHS 222010
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT THU AUG 22 2013
SCC015-035-222019-
/O.CAN.KCHS.SV.W.0113.000000T0000Z-130822T2045Z/
DORCHESTER SC-BERKELEY SC-
410 PM EDT THU AUG 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES HAS BEEN CANCELLED...
AT 409 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING TORRENTIAL
RAINFALL AND FREQUENT LIGHTNING. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3332 7992 3301 8021 3326 8046 3327 8045
3326 8043 3327 8039 3326 8037 3328 8035
3327 8032 3327 8030 3330 8026 3336 8024
3339 8024 3339 8023 3342 8022
TIME...MOT...LOC 2009Z 307DEG 3KT 3325 8025
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:38 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 22, 1:38 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT THU AUG 22 2013 .SYNOPSIS... THE AREA WILL REMAIN ON THE WESTERN PERIPHERY OF AN ATLANTIC HIGH PRESSURE THROUGH LATE WEEK. A WEAK COLD FRONT WILL PUSH THROUGH THE AREA ON SATURDAY...FOLLOWED BY COOLER AND DRIER HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER WEAK COLD FRONT MAY APPROACH FROM THE NORTH LATE NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WEAK SHORTWAVE IS SHIFTING ACROSS THE MID-ATLANTIC STATES...WHILE ATLANTIC HIGH PRESSURE DOMINATES THE WEATHER PATTERN ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. VISIBLE SATELLITE SHOWS A DECENT CUMULUS FIELD DEVELOPING ACROSS INLAND AREAS AS DEBRIS CLOUDS FROM MORNING SHOWERS DIMINISHES ALONG THE COAST. ISOLATED SHOWERS HAVE STARTED TO DEVELOP IN AREAS THAT HAVE RECEIVED MORE SUNSHINE...AND AS TEMPERATURES CONTINUE TO RISE ALONG COASTAL AREAS...EXPECT ADDITIONAL DEVELOPMENT ALONG THE SEA BREEZE. WITH A PREVAILING BUT LIGHT ONSHORE FLOW...THE SEA BREEZE WILL PROPAGATE INLAND THROUGH THE AFTERNOON...INCREASING SHOWER AND THUNDERSTORM COVERAGE ACROSS INTERIOR AREAS. THERE IS SOME MODERATE SURFACE INSTABILITY...BUT THE OVERALL SEVERE POTENTIAL CONTINUES TO LOOK LESS THAN IMPRESSIVE WITH DCAPES GENERALLY LESS THAN 600 J/KG. HOWEVER...THE FLOODING POTENTIAL ONCE AGAIN APPEARS TO BE THE MAIN HAZARD THROUGH THE AFTERNOON AS PWATS ARE BACK AROUND 2 INCHES. THE WEAK MEAN STEERING FLOW ONLY HELPS TO EMPHASIZE THIS POTENTIAL. IN ADDITION...WITH MANY AREAS ALREADY WELL SATURATED...IT WILL NOT TAKE MUCH RAIN TO PRODUCE TEMPORARY FLASH FLOODING. STILL...WITH OVERALL LIMITED CONVECTION COVERAGE...DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED AT THIS TIME. REGARDLESS...WILL MAINTAIN MENTION OF POTENTIAL FLOODING ISSUES IN THE HAZARDOUS WEATHER OUTLOOK. IN REGARDS TO TEMPERATURES...CONVECTION COULD EASILY AND TEMPORARILY AFFECT TEMPERATURES TODAY...BUT OVERALL...HIGHS WILL CLIMB TO NEAR 90 DEGREES THIS AFTERNOON. TONIGHT...ANY LINGERING SHOWER/TSTM ACTIVITY WILL QUICKLY DISSIPATE EARLY THIS EVENING. DEBRIS CLOUDINESS WILL THIN AND EVENTUALLY YIELDING PARTLY CLOUDY TO MOSTLY CLEAR SKIES. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE COAST. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FRIDAY...A TYPICAL SUMMERTIME PATTERN IS EXPECTED THROUGH LATE WEEK AS ATLANTIC HIGH PRESSURE PERSISTS OVER THE SOUTHEASTERN UNITED STATES. LIGHT ONSHORE FLOW WILL SUPPORT A SLIGHT CHANCE TO CHANCE OF SHOWERS AND/OR THUNDERSTORMS FRIDAY AFTERNOON ALONG AND AHEAD OF AN INLAND MOVING SEABREEZE. EXPECT MOST ACTIVITY TO OCCUR OVER INLAND LOCATIONS IN SOUTHEAST SOUTH CAROLINA WHERE DEEPEST MOISTURE RESIDES ALONG THE WESTERN PERIPHERY OF THE RIDGE AND MID LVL FORCING BEGINS TO INCREASE AS AN H5 SHORTWAVE ADVANCES OVER THE MID ATLANTIC STATES. OVERALL TEMPS SHOULD BE SLIGHTLY WARMER THAN PREVIOUS DAYS DUE TO A WEST NORTHWEST DOWNSLOPING WIND DEVELOPING OVER THE MIDLANDS. EXPECT OVERALL HIGH TEMPS IN THE LOWER 90S. OVERNIGHT LOWS SHOULD RANGE IN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE COAST. SATURDAY...A CHANGE IN THE PATTERN IS ANTICIPATED LATER THIS WEEKEND AS ATLANTIC HIGH PRESSURE SLIDES TO THE SOUTH AND EAST WHILE A COLD FRONT SHIFTS OVER THE MID ATLANTIC STATES AND EVENTUALLY ARRIVES OVER NORTHERN SC ZONES SATURDAY. CLOUD COVER AND PRECIP WILL LIKELY INCREASE OVER THE AREA WITH FROPA...HOWEVER DRY MID AND UPPER LVL AIR WILL QUICKLY EXPAND OVER THE REGION BEHIND THE FRONT...THUS LIMITING OVERALL COVERAGE AND DURATION OF SHOWERS AND THUNDERSTORMS BY SATURDAY EVENING. 30-40 POPS WILL REMAIN IN THE FORECAST AS THE FRONT ADVANCES SOUTHEAST THROUGH SATURDAY EVENING. HIGH TEMPS SHOULD PEAK IN THE MID 80S OVER SOUTHEAST SOUTH CAROLINA...WHERE FROPA OCCURS FIRST. TEMPS WILL REMAIN SLIGHTLY WARMER IN SOUTHEAST GEORGIA AHEAD OF THE FRONT...AROUND 90 DEGREES. OVERNIGHT LOWS WILL BE NOTICEABLY COOLER AS THE FRONT BEGINS TO SHIFT OFFSHORE. EXPECT LOW TEMPS TO BE IN THE UPPER 60S INLAND TO THE LOW/MID 70S ALONG THE IMMEDIATE COAST. SUNDAY....A WEAK COLD FRONT WILL ADVANCE SOUTH OF THE FORECAST AREA AND OFFSHORE BY DAYBREAK. DRY HIGH PRESSURE WILL THEN BUILD OVER THE AREA DURING THE DAY WITH COOLER THAN NORMAL TEMPS AS NORTHEAST FLOW DEVELOPS AND PERSISTS TO START OFF NEXT WEEK. DESPITE DRY MID/UPPER LVLS...A SLIGHT CHANCE OF SHOWERS AND/OR ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE WHERE SFC FLOW IS SLIGHTLY MORE ONSHORE IN SOUTHEAST GEORGIA. OVERALL HIGH TEMPS WILL RANGE IN THE MID TO UPPER 80S...HIGHEST OVER LOCATIONS SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... DRY HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE OVER THE SOUTHEASTERN UNITED STATES THROUGH THE MIDDLE OF NEXT WEEK. A SLIGHT CHANCE OF SHOWERS AND/OR ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE MONDAY AFTERNOON WHERE SFC FLOW IS SLIGHTLY MORE ONSHORE IN SOUTHEAST GEORGIA. A DRY FORECAST IS THEN EXPECTED MONDAY NIGHT THROUGH EARLY THURSDAY AS SFC HIGH PRESSURE BECOMES CENTERED OVER THE MIDLANDS. HIGH PRESSURE SHOULD THEN SLIDE SOUTH OF THE REGION AS ANOTHER WEAK COLD FRONT APPROACHES FROM THE NORTH/NORTHWEST THURSDAY. EXPECT OVERALL HIGH TEMPS TO RANGE IN THE MID TO UPPER 80S MONDAY AND TUESDAY UNDER NORTHEAST FLOW...BEFORE GRADUALLY WARMING INTO THE UPPER 80S TO AROUND 90 WEDNESDAY AND THURSDAY WHILE SFC WINDS BECOME SOUTH/SOUTHWEST. OVERNIGHT LOW TEMPS SHOULD RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S ALONG THE IMMEDIATE COAST. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE SEA BREEZE THIS AFTERNOON AS PLENTY OF MOISTURE RESIDES ACROSS THE AREA. HIGH RESOLUTION GUIDANCE CONTINUES TO INDICATE THAT CONVECTION WILL DEVELOP NEAR BOTH TERMINALS...BUT OVERALL CONVERGE SHOULD BE LIMITED. HAVE INCLUDED PREVAIL VCSH AT BOTH SITES...WHILE INTRODUCING SHORT TSRA TEMPO GROUPS TO CAPTURE ANY DIRECT IMPACTS FOR THUNDERSTORMS. EXPECT CONVECTION TO TRANSITION WEST OF BOTH TERMINALS BY LATE THIS AFTERNOON...RESULTING IN PREVAIL VFR CONDITIONS. THERE COULD BE SOME PATCHY FOG EARLY FRIDAY MORNING...BUT EXPECT CIRRUS TO HINDER DEVELOPMENT AT THIS POINT. EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS/VSBYS ARE POSSIBLE SATURDAY WITH A WEAK COLD FRONT ADVANCING SOUTHEAST OVER BOTH TERMINALS. && .MARINE... TODAY...A LIGHT AND CHAOTIC WIND FIELD WILL REMAIN IN PLACE FOR MUCH OF THE DAY WITH VARIABLE WINDS. WINDS SHOULD TURN A BIT MORE ONSHORE IN RESPONSE TO THE SEA BREEZE MOVING INLAND...BUT MODELS SUGGEST ANY ENHANCEMENT TO THE WIND FIELD WILL BE NEGLIGIBLE. SEAS WILL RANGE 1-2 FT NEARSHORE WATERS...2-3 FT OFFSHORE WATERS AND MAINLY COMPRISED OF SOUTHEAST SWELL. TONIGHT...WINDS WILL BEGIN TO TURN MORE SOUTHERLY TONIGHT AS A SECONDARY CELL OF HIGH PRESSURE SLIPS A BIT OFFSHORE. SPEEDS WILL REMAIN LIGHT...LESS THAN 10 KT. LITTLE CHANGE IN SEAS IS EXPECTED. FRIDAY THROUGH MONDAY...WINDS/SEAS ARE EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS THROUGH EARLY SATURDAY WITH HIGH PRESSURE DOMINATING THE WATERS. IN GENERAL...SOUTH TO SOUTHEAST WINDS WILL REMAIN AT OR BELOW 10 KTS...HIGHEST NEAR SEABREEZE CIRCULATIONS ALONG THE COAST. SEAS WILL REMAIN AT OR BELOW 3 FT...HIGHEST OVER OUTER GEORGIA WATERS. SOUTH/SOUTHEAST WINDS WILL THEN SHIFT TO NORTHEAST WITH COLD FROPA SATURDAY EVENING THROUGH EARLY SUNDAY. WINDS/SEAS WILL LIKELY INCREASE/BUILD AS THE PRESSURE GRADIENT BECOMES ENHANCED ALONG AND BEHIND THE SOUTHWARD MOVING COLD FRONT. HOWEVER...CONDITIONS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY THRESHOLDS SUNDAY AND MONDAY AS WINDS PEAK BETWEEN 15-20 KTS AND SEAS BUILD TO 4-5 FT...HIGHEST OVER WATERS BEYOND 20 NM FROM THE COAST. CONDITIONS SHOULD THEN IMPROVE AS HIGH PRESSURE SETTLES OVER THE WATERS THROUGH MIDWEEK. WATERSPOUTS...LIGHT WINDS...CONSIDERABLE MOISTURE AND ADEQUATE INSTABILITY SUGGEST THAT WATERSPOUTS COULD BE POSSIBLE DURING THE NEXT COUPLE OF MORNINGS...PROVIDED THERE ARE BOUNDARIES TO ASSIST DEVELOPMENT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JHP SHORT TERM...DPB/ST LONG TERM...DPB AVIATION...JHP MARINE...DPB/JHP
Hazardous weather outlook, Aug 22, 3:08 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 308 AM EDT THU AUG 22 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-230715- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 308 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. ANY STORMS THAT DEVELOP WILL MOVE SLOW MOVING AND CAPABLE OF PRODUCING TORRENTIAL RAINS DURING A VERY SHORT PERIOD. THIS MAY RESULT IN SOME FLOODING...ESPECIALLY SINCE THE GROUND REMAINS QUITE WET FROM RECENT HEAVY RAINS. RESIDENTS AND VISITORS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING BE OBSERVED OR IF A WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-230715- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 308 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 12:27 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING 1 N GEORGIA SOUTHERN 32.43N 81.78W
08/21/2013 BULLOCH GA BROADCAST MEDIA
*** 1 INJ *** ATHLETE WAS INDIRECTLY AFFECTED BY
LIGHTNING DURING FIELD PRACTICE. EXTENT OF INJURIES
UNKNOWN.
&&
EVENT NUMBER CHS1300865
TIMTESpecial weather statement, Aug 22, 2:52 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT THU AUG 22 2013
SCZ045-222015-
INLAND BERKELEY-
252 PM EDT THU AUG 22 2013
...THUNDERSTORMS WILL IMPACT LAKE MOULTRIE AND EASTERN LAKE MARION
THIS AFTERNOON...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING IN THE VICINITY OF LAKE MOULTRIE AND
EASTERN LAKE MARION. THUNDERSTORMS WERE MOVING SOUTHEAST AT 10 MPH.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRACK SOUTHEAST ACROSS
THE REGION THIS AFTERNOON...OCCASIONALLY CREATING HAZARDOUS
CONDITIONS FOR BOATERS AND SWIMMERS.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...CROSS CROSS ROADS...CHICORA...LAKE MOULTRIE...EASTERN LAKE
MARION...RUSSELLVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 35 MPH...WITH LOCALLY HIGHER GUSTS POSSIBLE...
FREQUENT CLOUD TO WATER LIGHTNING...
POOR VISIBILITY IN TORRENTIAL RAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE THUNDERSTORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND
EASTERN LAKE MARION. DUE TO THE POTENTIAL FOR HAZARDOUS
CONDITIONS...YOU SHOULD AVOID BOATING OR SWIMMING ON THE LAKES THIS
AFTERNOON.
&&
LAT...LON 3346 8016 3345 8016 3346 8015 3339 7996
3333 7994 3318 8004 3336 8024 3339 8024
3340 8022 3345 8022 3345 8021 3346 8021
3345 8020 3346 8018 3345 8017
TIME...MOT...LOC 1848Z 293DEG 8KT 3330 8016Special weather statement, Aug 22, 3:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT THU AUG 22 2013
SCZ043-221945-
INLAND COLLETON-
315 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 345 PM EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SMOAKS...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PADGETTS...COLLETON...SMOAKS...WILLIAMS...SMYLY...RUFFIN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8072 3309 8065 3304 8057 3280 8088
3286 8093 3288 8096 3290 8099 3296 8101
3303 8108 3310 8094 3307 8090 3309 8088
3313 8090 3318 8079
TIME...MOT...LOC 1916Z 289DEG 3KT 3309 8085Special weather statement, Aug 22, 3:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT THU AUG 22 2013
SCZ045-221945-
INLAND BERKELEY-
317 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 345 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOOREFIELD...HUSSERTOWN...CHICORA...MURRAYSVILLE...SUGAR HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8010 3318 8030 3319 8031 3320 8033
3322 8034 3332 8023 3330 7997
TIME...MOT...LOC 1917Z 288DEG 8KT 3323 8017The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:52 PM EDT | Special Weather Statement | CHS | Berkeley | 83 min |
| Aug 22, 3:15 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Aug 22, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Aug 22, 4:42 PM EDT | Special Weather Statement | CHS | Hampton | 33 min |
| Aug 22, 5:11 PM EDT | Special Weather Statement | CHS | Hampton | 34 min |
| Aug 22, 5:38 PM EDT | Areal Flood Advisory | CHS | Hampton, Jasper | 67 min |
| Aug 22, 5:41 PM EDT | Areal Flood Advisory | CHS | Hampton, Jasper | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.